MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. LIGATING DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. LIGATING DEVICE
Model Number HX-20U-1
Medical Device Problem Codes Entrapment of Device (1212); Failure to Cut (2587); Ejection Problem (4009)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 01/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hx-20u-1 ligating device has not been returned to the service center for evaluation for "not releasing and getting stuck in a polyp".Therefore, the exact cause of the reported event cannot be determined.Upon return of the device, an evaluation will be performed, and a supplemental report will be submitted.
 
Event or Problem Description
The service center received a report of a ligating device, reusable loop, (hx-20u-1), lot number 98k, that would not release from a polyp and had to be surgically retrieved.The physician was performing a polypectomy and used two loops to cut a polyp when one loop became stuck in a large polyp.It was reported the loop device would not release from the accessory, and the physician had to perform surgery to retrieve the polyp with the loop.It was not reported the length of time the patient was under general anesthesia but it was reported there was no blood loss.It was reported the surgery was successful and the patient was stable.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the original equipment manufacturer (oem).Please see updated sections: d10, g4, g7, h2, h3, h6 and h10.The device was not returned to the service center for evaluation, therefore we are unable to provide the root cause of the reported event.The original equipment manufacturer (oem) performed a device history record (dhr) review for the finished product and no deviations or non-conformances were noted in the documentation or the processes.

Brand Name
LIGATING DEVICE
Common Device Name
LIGATING DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9742916
Report Number8010047-2020-01479
Device Sequence Number2533550
Product Code FHN
UDI-Device Identifier04953170044922
UDI-Public04953170044922
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-20U-1
Device Lot Number98K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date02/23/2020
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1